Texas, 2006

Drought in Texas, January 1 to 31, 2006

January 1 to 31, 2006 · NWS CRP · 15 events in 15 counties and zones

15 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 31, 8:57 PM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Dec 31, 8:57 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
857 PM CST SAT DEC 31 2005

.UPDATE...HAVE EXPANDED DENSE FOG ADVISORY TO INCLUDE ALL CWA
COUNTIES. 11U-3.9U IMAGERY SHOWS FOG HAS ADVECTED QUICKLY NW
THROUGH THE NORTHERN COASTAL BEND AND INTO THE VICTORIA...GOLIAD
AND BEEVILLE AREAS. SO FAR IT IS MORE OF A LOW STRATUS FROM GEORGE
WEST TO ALICE TO KINGSVILLE. STILL EXPECT AREAS/WIDESPREAD FOG TO
DEVELOP FURTHER SOUTH AND WEST ACROSS THE REMAINDER OF THE CWA
AFTER MIDNIGHT...WITH MANY LOCATIONS SEEING DENSE FOG. MAY HAVE TO
TWEAK TEMPS UP A FEW DEGREES...OTHERWISE NO CHANGES PLANNED ATTM.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
     KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...AND WEBB.

GM...NONE.

&&

JR/76...SHORT-TERM
Hazardous weather outlook, Dec 31, 8:48 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
848 PM CST SAT DEC 31 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
848 PM CST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FOR ALL OF SOUTH TEXAS TONIGHT
AND SUNDAY MORNING. AREAS TO WIDESPREAD FOG WILL CONTINUE TO
DEVELOP...WITH MANY LOCATIONS SEEING DENSE FOG REDUCING
VISIBILITIES TO 1/4 OF A MILE OR LESS. THE DENSE FOG WILL MAKE
TRAVEL ON AREA ROADS HAZARDOUS AS WELL AS NAVIGATION ACROSS THE
BAYS AND NEARSHORE GULF WATERS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PATCHY TO AREAS OF DENSE FOG WILL ONCE AGAIN BE POSSIBLE LATE
SUNDAY NIGHT AND MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR

In the hours before

Special weather statement, Dec 31, 7:00 PM CST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
700 PM CST SAT DEC 31 2005

TXZ229>234-239>247-012200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
700 PM CST SAT DEC 31 2005

...HIGH FIRE RISK THROUGH THE NEW YEARS HOLIDAY WEEKEND...

...TEXAS FOREST SERVICE DECLARES HIGH RISK OF ACCIDENTAL FIRES...

THE LACK OF SIGNIFICANT RAINFALL OVER RECENT WEEKS COMBINED WITH
ONGOING RAINFALL DEFICITS OVER THE PAST SEVERAL MONTHS HAVE RESULTED
IN SEVERE TO EXTREME DROUGHT CONDITIONS ACROSS MUCH OF SOUTH TEXAS.
WITH THE VERY DRY AND DORMANT VEGETATION ACROSS SOUTH TEXAS THE FIRE
DANGER WILL CONTINUE TO BE ELEVATED.

IN ADDITION...THE USE OF FIREWORKS WITH THE APPROACH OF THE NEW
YEARS HOLIDAY WILL RESULT IN AN INCREASED RISK FOR ACCIDENTAL
FIRES...ESPECIALLY GIVEN THE ABUNDANCE OF VERY DRY VEGETATION.
RESIDENTS IN CORPUS CHRISTI...LAREDO...AND VICTORIA ARE REMINDED
THAT FIREWORKS ARE BANNED WITHIN CITY LIMITS. ALSO...THE FOLLOWING
COUNTIES IN SOUTH TEXAS HAVE ESTABLISHED AERIAL FIREWORK RESTRICTIONS...
GOLIAD...BEE...LIVE OAK...REFUGIO...NUECES...JIM WELLS...AND LA
SALLE.

IF YOU WILL BE USING FIREWORKS MAKE SURE TO FOLLOW ALL INSTRUCTIONS...
KEEP FIREWORKS AWAY FROM GRASSY AREAS...AND KEEP A BUCKET OF WATER
OR WATER HOSE CLOSE BY. MAKE SURE THERE IS ADULT SUPERVISION AT ALL
TIMES. USE CAUTION WHEN DOING ANY OUTDOOR ACTIVITIES AS IT IS
COMMON UNDER SUCH DRY CONDITIONS FOR ACCIDENTAL FIRES TO START FROM
MACHINERY AND MOTOR VEHICLES. DO NOT ALLOW RUNNING CARS TO SIT OVER
GRASSY AREAS FOR ANY LENGTH OF TIME. DO NOT THROW CIGARETTES ONTO
THE GROUND. BURNING TRASH OR OLD CHRISTMAS TREES IS ALSO VERY
DANGEROUS DURING THIS TIME OF DROUGHT.

IF A BURN BAN HAS BEEN ISSUED FOR YOUR COUNTY DO NOT CONDUCT ANY
OUTDOOR BURNING. BURN BANS ARE IN EFFECT FOR THE FOLLOWING SOUTH
TEXAS COUNTIES...VICTORIA...GOLIAD...BEE...LIVE OAK...JIM
WELLS...DUVAL...AND LA SALLE.

FINALLY...IF A WILDFIRE DEVELOPS AND ESCAPES AN INITIAL ATTACK...
RESIDENTS ARE ADVISED TO EVACUATE IMMEDIATELY FOR A SAFE ZONE. LAW
ENFORCEMENT HAS THE AUTHORITY TO DEMAND MANDATORY EVACUATION
WITHIN TEXAS.

RUNYEN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Aransas

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Aransas forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Drought, Bee

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Bee forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Drought, Calhoun

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Drought, Duval

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Duval forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Drought, Goliad

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Goliad forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Drought, Jim Wells

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Drought, Kleberg

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Drought, La Salle

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
La Salle forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Drought conditions intensified across all of South Texas during January 2006. Extreme drought conditions (per the U.S. Drought Monitor) developed across the Rio Grande Plains and Western Coastal Bend, while severe drought conditions developed across the remainder of the Coastal Bend and moderate drought conditions over the Victoria area.January 2006 was the 14th driest on record (out of 119 years) at the Corpus Christi International Airport, with only 0.26 inches of rainfall, which was only 16% of normal. Victoria received only 0.61 inches of rainfall, which was only 30% of normal. Doppler radar estimated many areas across the Rio Grande Plains receiving less than 10% of normal rainfall for January.The lack of any significant rainfall resulted in exceptionally dry soils across all of South Texas. The fire danger also intensified due to the extremely dry fuels, resulting in sporadic, small wildfires breaking out across portions of South Texas during January. Reservoir levels at Choke Canyon and Lake Corpus Christi also continued to fall slowly through the month.The drought conditions and wildfires throughout the state forced the Governor of Texas to declare Drought Disaster for all 254 counties in Texas on January 19th.

Drought, Live Oak

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Drought, McMullen

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
McMullen forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

Drought, Nueces

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Nueces forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Drought, Refugio

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Refugio forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Drought, San Patricio

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Drought, Victoria

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Victoria forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Drought, Webb

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Webb forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486460, 5486461, 5486462, 5486463, 5486464, 5486465, 5486466, 5486558, 5486559, 5486560, 5486561, 5486562, 5486563, 5486564, 5486565.